MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MPACT DM ACETABULAR SHELL; CEMENTLESS ACETABULAR SHELL

MEDACTA INTERNATIONAL SA MPACT DM ACETABULAR SHELL; CEMENTLESS ACETABULAR SHELL
Catalog Number 01.32.162MB
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On (b)(6) the coating supplier checked the batch documents without finding any technical anomaly related to the processes of both devices.On (b)(6) the r&d project managed analysed the images received, commenting: in all the images, particles of coating can be noted inside the packaging.Also the image relative to the internal blister shows evident damages and scratches.Problem of transportation can be a reasonable reason to explain the condition of both packaging and implant.Batch review performed on (b)(6) 2018: lot 160433: 19 items manufactured and released on (b)(6) 2016.Expiration date: 2021-04-12.No anomalies found related to the issue.To date, 1 item of the same lot has been already sold without any similar reported event.Mpact double mobility acetabular shell ø64 ref.01.32.164mb lot.162394 (k143453): the 15 items manufactured and released on (b)(6) 2016.Expiration date: 2021-07-05.No anomalies found related to the issue.To date, 1 item of the same lot has been already sold without any similar reported event.
 
Event or Problem Description
During surgery it was noticed that 2 implants had debris inside the packaging.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d project manager on september 27, 2018: the particles of coating were well visible in the package, detached from the implant.The debris was present inside the blister, in which many scratches were visible due to the impingement between blister and debris.Moreover, the internal mousse was deformed and with a consistent presence of holes caused by debris.According to the preliminary inspection, a possible root cause can be related to a problem that occurred during the transportation.Coating manufacturer analysis received on october 01, 2018: packaging blister is evidently damaged, a possible root cause can be related to a problem that occurred during the transportation.

Brand Name
MPACT DM ACETABULAR SHELL
Common Device Name
CEMENTLESS ACETABULAR SHELL
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7734865
Report Number3005180920-2018-00557
Device Sequence Number19525996
Product Code LPH
UDI-Device Identifier07630030861024
UDI-Public07630030861024
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K143453
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/12/2021
Device Catalogue Number01.32.162MB
Device Lot Number160433
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2018
Supplement Date Received by Manufacturer07/02/2018
Initial Report FDA Received Date07/31/2018
Supplement Report FDA Received Date10/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;